Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS Gray, ME

June 25, 2000Oxford County, Maine; Carroll County, Coos County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 25, 2000, 5:55 PM EDT for Oxford County, Maine; Carroll County, Coos County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 5:55 PM EDT (21:55 UTC)
Expired
Jun 25, 2000, 6:40 PM EDT
In force
45 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Oxford County, ME, Carroll County, NH, Coos County, NH

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:00 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 252157
SVRPWM
MEC017-NHC003-007-252230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
555 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE
  SOUTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE
  SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE
  THIS INCLUDES THE CITY OF FRYEBURG

* UNTIL 640 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 21 MILES NORTHEAST OF FRYEBURG...MOVING EAST AT
  45 MPH.

 REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN GRAY MAINE.

LAT...LON 4421 7132 4417 7124 4390 7102 4429 7087
          4469 7070

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT SUN JUN 25 2000

WL PUT OUT EARLY ISSUANCE TO INCLUDE WATCH 494.  SHWRS AND A FEW
STROKES OF LGTNG IN UPSTATE NY WL MOVE NE TWD OUR AREA THRU THIS
EVE.

WARM MUGGY AIR CONTS INTO MIDWEEK.  WK CDFNT MOVES OFFSHR TNGT
BRINGG SHWRS/TSTMS WTH IT BUT NOT MUCH IN THE WAY OF COOL AIR.  THEN
THE WRM FNT FRM THE NEXT SYSTM REINFRCES THE STEAMY AIR DURG MON AS A
WK S/W PASSES ACRS SRN NENG.  THE NEXT CDFNT DOES A LITTLE BETTER JOB
AT COOLING US OFF TUE NGT AND WED.

.GYX...SCA.
       TORNADO WATCH MEC017-NHC007-009-017-252200

TEB

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:28 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland32 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2000Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.